How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11257
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now

having been put on Vagifem 10 Micrograms, I am now having trouble

Customer Question

having been put on Vagifem 10 Micrograms, I am now having trouble with my waterworks.
Is this a normal side effect. I cannot get to the toilet in time. I am 73 .
Carole Jebson
Submitted: 4 years ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 4 years ago.
Hello carole Jebson,

It's not a normal side effect. In fact, most women will have less urinary urgency or other urinary symptoms when using vaginal estrogen. I would recommend getting checked for a urinary infection, since that could be the cause. Urgency and urgency incontinence are not unusual in 73 year old women, so it could also be due to what is called irritable bladder. If you don't have a urinary infection, and this symptom only began after starting the Vagifem, then it may be worthwhile stopping the Vagifem and see if it gets better. It might take a week for the estrogen effects to be gone. If you're no better in a week, I don't think the Vagifem is the cause.